After complaining of constant headaches and chest pain, I was told to have a blood test; the result was ana positive 1:640. Thinking it was "a bad time of the month", I was sent back a week later for a second test, which gave the same results.
I then went to see a rheumatologist, who told me that a positive test that revealed such a high concentration of anti-nuclear antibodies might be bad (signaling possible lupus). But he also told me that certain drugs can alter the results.
I didn't tell him I was on the pill at the time of the tests, because I knew he'd tell my mom. I'm not sure if the pill had any significant impact on my results, though.
I am not sure why the pill would actually cause these sorts of alterations, because they are only pregnancy hormones; if ana was to rise so much during pregnancy, it would mean the autoimmune system would attack and possibly destroy the embryo, which it doesn't (unless the mother has an actual autoimmune disease).
For those of you who know about ana and all that jazz, is it possible the pill could have made my ana concentration so high?